Ask an expert
Question

30 Jan 2008

Antibiotics & Thrush
Hi Doc
I have noticed that whenever i take a dose of antibiotics i get oral thrush.What connection is there between these two.
Please advice
Answer 389 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

Dear Nita
Antibiotics kills the “good “ bacteria in your intestines, giving thrush which is a yeast the chance to take over and cause symptoms. (We normally have small amounts of thrush in the intestinal canal)
Next time, take a probiotic with your antibiotic.
Dr Bets
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9435 votes
No
68% - 19997 votes
Vote